Skip 
Navigation Link

Depression: Depression & Related Conditions

Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

Is it Really a Problem?

Hi: I really need you to help me.  I'm 25 years old and married to my High School sweetheart.  I love him soooooooooo much and we are great together. We are in love and best friends too.  Sometimes I change my mood suddenly and only with him while he is being nice to me.  I start being mean and, in my mind, I start thinking that he is making me look bad because he is too nice to me and no matter what I do I'm always not doing well enough!  I know its only in my mind but I hate it when my friends tell me that he is really nice to me.  I always feel like I want to prove that I'm really nice to him too. Although I am nice to him, sometimes when he is too nice, I hate that and start acting mean and suddenly I can't stand him.

Something inside me always wants me to be nicer than he is.  In my mind I assume that when a man is nice people look at the woman like she is in control AND I CANT stand being looked at like that.

Please help me.  I'm hurting the love of my life and I want to change it.  This happens every couple of days and then I really regret being mean. What can I do?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources